Hyperglycaemia complicating haemolytic uraemic syndrome

J Paediatr Child Health. 1990 Aug;26(4):225-6. doi: 10.1111/j.1440-1754.1990.tb02435.x.

Abstract

The occurrence of hyperglycaemia and insulin deficiency in a young child receiving peritoneal dialysis during the course of haemolytic uraemic syndrome (HUS) is described. This unusual complication may have been due to microvascular disease involving the pancreas. Plasma glucose should be monitored during HUS, particularly if dialysis with fluids containing high dextrose concentrations is required.

Publication types

  • Case Reports

MeSH terms

  • Blood Glucose / analysis
  • Child, Preschool
  • Female
  • Hemolytic-Uremic Syndrome / blood
  • Hemolytic-Uremic Syndrome / complications*
  • Hemolytic-Uremic Syndrome / therapy
  • Humans
  • Hyperglycemia / blood
  • Hyperglycemia / etiology*
  • Insulin / deficiency
  • Peritoneal Dialysis / adverse effects

Substances

  • Blood Glucose
  • Insulin